fbpx How to identify and respond to an opioid overdose | NDARC - National Drug and Alcohol Research Centre

How to identify and respond to an opioid overdose

Image - How to identify and respond to an opioid overdose
Date Published:
16 Jul 2020
Event date: 
Thursday, 16 July 2020 - 3:00pm

This event will be held online via webinar. You will receive the webinar link after you register.

This training session will provide information on how to identify and respond to an opioid overdose, as well as how to administer Nyxoid Naloxone nasal spray in the event of overdose.

Naloxone is an opioid overdose ‘antidote’ that has been used for more than 40 years. Take-home Naloxone is one of the key interventions to help reduce opioid overdose mortality and is strongly supported for all people who may experience or witness an overdose. Nyxoid is a Naloxone nasal spray used as part of the emergency treatment of opioid overdose or possible opioid overdose

This training session will be run by an accredited trainer and will provide information on identifying and responding to overdose, as well as a demonstration on how to administer Nyxoid Naloxone nasal spray.

We particularly encourage people who are involved in the drug and alcohol field or emergency response providers to take part in this training, but all UNSW staff are welcome.

The training session is free to attend but registration is essential.

For further information on Naloxone, see here and for information on Nyxoid see here.

Speaker Bio:

Rosie Gilliver is a registered nurse, she holds a Masters of Nursing in Advanced Clinical Practice. Rosie is the CNC at the Kirketon Road Centre in Kings Cross, where she has helped to develop the viral hepatitis treatment program, including expanding primary health care outreach clinics to marginalised communities.

Location: 
This event will be held online via webinar. You will receive the webinar link after you register
Cost: 
Free
Booking deadline: 
Contact for bookings: 
NDARC.Events@unsw.edu.au